Alert archive / Georgia / Special Weather Statements in 2023
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2023, 8:29 PM EDT for 4 counties in Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2023, 8:29 PM EDT (00:29 UTC)
- Expired
- Aug 3, 2023, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 50
Counties Crisp County, GA, Dooly County, GA, Pulaski County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 77 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
590
WWUS82 KFFC 040029
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Thu Aug 3 2023
GAZ096-105>109-040115-
Crisp GA-Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
829 PM EDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of southwestern Dodge,
Pulaski, Wilcox, Dooly, south central Bleckley and Crisp Counties
through 915 PM EDT...
At 829 PM EDT, a line of strong thunderstorms was along a line
extending from near Union to near Drayton, and moving southeast at 45
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Hawkinsville, Vienna, Abbeville, Unadilla, Rochelle, Arabi,
Byromville, Pineview, Pinehurst, Rhine, Pitts, Lilly, Dooling, Union,
Richwood, Mock Springs, Seville, Ocmulgee Banks, and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and west central Georgia.
&&
LAT...LON 3219 8402 3220 8402 3222 8399 3232 8329
3202 8319 3192 8318 3190 8321 3188 8320
3187 8318 3185 8318 3184 8323 3185 8361
3183 8361 3183 8381
TIME...MOT...LOC 0029Z 318DEG 38KT 3216 8325 3211 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:59 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 3, 7:59 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 759 PM EDT Thu Aug 3 2023 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Friday) Issued at 251 PM EDT Thu Aug 3 2023 A line of showers and thunderstorms is currently over N GA and is expected to continue into the Atlanta metro in the next few hours. Instability and shear looks to be on track with what the previous forecast mentioned with PWATs still projected in the 2" range which is above normal for this time of year. What this means is there will be efficient rainfall producers in any areas that the storms affect. In addition to the efficient rainfall producers this line of storms is expected to produce damaging wind gusts in areas of higher DCAPe which looks to be eastern GA. Looking into tonight into tomorrow another round of showers and thunderstorms look to fire up around 07z over the metro into central GA and then continuing on into the early morning hours. At the moment, models are indicating showers will stick around the columbus area for much of tomorrow but that is highly dependent on what happens today. Other portions of North and central GA look to dry out for tomorrow afternoon. Hernandez && .LONG TERM... (Saturday morning through next Wednesday) Issued at 251 PM EDT Thu Aug 3 2023 No major changes made in the extended periods. Continued W to NWLY Mid-Level flow from the short term will keep North and Central GA in a very moist pattern through the middle of next week. Significant moisture increasing across the state will keep PWATs near and over 2.0" through at least Tuesday. Multiple rounds of shortwaves riding the ridge will bring mainly diurnally driven showers and thunderstorms to the region with some potential for severe storms and possible flooding. Given the potential for CAPE values over 2000 J/Kg, particularly Saturday, thunderstorms may be accompanied by gusty/damaging winds, frequent lightning, and heavy rainfall. Also, given the elevated PWATs, isolated and localized flooding may occur, especially with thunderstorm training along the periphery of the ridge. 5 day QPF totals are in the 2" to 3.5" range across the entire state, so we definitely have the potential to see quite a bit of precipitation through Tuesday. 01 && .AVIATION... (00Z TAFS) Issued at 749 PM EDT Thu Aug 3 2023 Cigs/vsbys expected to deteriorate to MVFR/IFR at all TAF sites overnight returning to VFR at some locations tomorrow afternoon. Difficult forecast with isolated/scattered SHRA/TSRA throughout TAF cycle as latest model guidance has trended towards an eastward shift in activity through tomorrow afternoon. SW winds will transition to more NW by the end of the TAF cycle and increase from 5KT or less to 10KT late tomorrow morning. //ATL Confidence...00Z Update... Medium confidence on SHRA/TSRA and MVFR/IFR cig timing. High confidence on remaining elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 70 88 71 89 / 70 30 30 30 Atlanta 71 88 72 92 / 60 50 20 30 Blairsville 65 81 64 86 / 50 40 20 30 Cartersville 70 87 69 91 / 50 50 20 30 Columbus 74 91 74 93 / 60 70 40 50 Gainesville 71 87 71 89 / 60 40 20 30 Macon 72 90 72 91 / 70 50 30 40 Rome 71 87 70 92 / 50 60 20 30 Peachtree City 69 88 70 91 / 60 50 30 30 Vidalia 73 89 74 89 / 70 70 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....01 AVIATION...KAL
Hazardous weather outlook, Aug 3, 6:28 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Peachtree City GA 628 PM EDT Thu Aug 3 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-042230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 628 PM EDT Thu Aug 3 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A line of thunderstorms will move through Central Georgia this evening. Additional isolated to scattered convctive activity will be possible areawide through the overnight hours. Some storms may be severe with damaging winds, frequent lightning, and very heavy rainfall. One or two brief tornadoes cannot be ruled out for west central Georgia. Localized flash flooding is also possible with extended periods of heavy rainfall and training thunderstorms overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms are expected each day through Wednesday, mainly in the afternoon and evening hours. A few storms may become strong to severe with damaging winds, frequent lightning, heavy rainfall and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, Aug 3, 6:06 PM EDT, 2 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
606 PM EDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Tstm Wnd Dmg 3 NW Moreland 33.32N 84.80W
08/03/2023 Coweta GA Public
Tree down on powerline blocking roadway.
&&Local storm report, Aug 3, 6:53 PM EDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
653 PM EDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM Tstm Wnd Dmg 2 NNW Newnan 33.41N 84.81W
08/03/2023 Coweta GA Public
Numerous trees and powerlines down along
roadways in the Newnan area.
&&Special weather statement, Aug 3, 7:59 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
759 PM EDT Thu Aug 3 2023
GAZ074-085-086-040045-
Washington GA-Emanuel GA-Johnson GA-
759 PM EDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of northwestern
Emanuel, south central Washington and Johnson Counties through 845 PM
EDT...
At 759 PM EDT, a strong thunderstorm was near Tuckers Crossroad, or
10 miles west of Wrightsville, moving east at 45 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Wrightsville, Adrian, Harrison, Kite, Spann, Donovan, Blundale,
Norristown, Pringle, Norristown Junction, New Home, Meeks, and Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and east central Georgia.
&&
LAT...LON 3249 8248 3250 8253 3255 8267 3261 8267
3266 8279 3269 8279 3272 8286 3271 8296
3275 8294 3276 8296 3281 8296 3285 8294
3279 8248 3276 8244 3277 8241 3278 8240
3277 8235
TIME...MOT...LOC 2359Z 290DEG 37KT 3275 8289
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Aug 3, 8:03 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
803 PM EDT Thu Aug 3 2023
GAZ090>092-102>104-040030-
Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
803 PM EDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, northeastern Stewart, Webster, Schley and
northwestern Sumter Counties through 830 PM EDT...
At 802 PM EDT, a strong thunderstorm was near Draneville, or near
Buena Vista, moving southeast at 45 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Americus, Buena Vista, Ellaville, Preston, Richland, Plains, Putnam,
Seminole, Kimbrough, La Crosse, Brooklyn, Renfroe, Draneville, Manta,
Zellobee, Friendship, Doyle, Church Hill, Dumas, and Walls Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
west central Georgia.
&&
LAT...LON 3228 8479 3239 8440 3215 8418 3203 8431
3199 8466
TIME...MOT...LOC 0002Z 320DEG 38KT 3226 8453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 3, 8:24 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
824 PM EDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Tstm Wnd Dmg 1 N Lagrange 33.05N 85.03W
08/03/2023 Troup GA Emergency Mngr
Several trees and powerlines down around the
city of LaGrange....Ridley/Mitchell Ave.,
Keener/Hill St., Cherry/Douglas St.
&&Special weather statement, Aug 3, 8:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
829 PM EDT Thu Aug 3 2023
GAZ096-105>109-040115-
Crisp GA-Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
829 PM EDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of southwestern Dodge,
Pulaski, Wilcox, Dooly, south central Bleckley and Crisp Counties
through 915 PM EDT...
At 829 PM EDT, a line of strong thunderstorms was along a line
extending from near Union to near Drayton, and moving southeast at 45
mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cordele, Hawkinsville, Vienna, Abbeville, Unadilla, Rochelle, Arabi,
Byromville, Pineview, Pinehurst, Rhine, Pitts, Lilly, Dooling, Union,
Richwood, Mock Springs, Seville, Ocmulgee Banks, and Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central and west central Georgia.
&&
LAT...LON 3219 8402 3220 8402 3222 8399 3232 8329
3202 8319 3192 8318 3190 8321 3188 8320
3187 8318 3185 8318 3184 8323 3185 8361
3183 8361 3183 8381
TIME...MOT...LOC 0029Z 318DEG 38KT 3216 8325 3211 8396
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:03 PM EDT | Special Weather Statement | FFC | Schley, Webster | 27 min |
| Aug 3, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Emanuel, Johnson, Laurens, Montgomery, Treutlen and 1 more | 50 min |
| Aug 3, 8:31 PM EDT | Special Weather Statement | FFC | Sumter | 44 min |
| Aug 3, 8:48 PM EDT | Special Weather Statement | FFC | Dodge, Montgomery, Telfair, Toombs, Wheeler | 42 min |
| Aug 3, 9:31 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Aug 3, 9:55 PM EDT | Special Weather Statement | FFC | Toombs | 35 min |
| Aug 4, 4:11 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Aug 4, 5:24 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 36 min |
Nearby
Special Weather Statements in Georgia, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.